Alert archive / South Dakota / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 16, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 4, 1997, 5:30 PM CDT for Marshall County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1997, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 4, 1997, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Marshall County, SD
The radar
The Aberdeen radar (KABR), 72 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:27 AM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Jun 4, 10:27 AM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1030 AM CDT WED JUN 4 1997 EARLIER UPDATES SHOULD HANDLE SIT0UATION FOR THE MOST PART AND PLAN NO FURTHER UPDATES AT MOMENT. ALTHO AM CONCERNED THAT TEMPS MAY CLIMB A BIT HIGHER THAN GOING FORECASTS. WILL KEEP AN EYE ON. .ABR...NONE. TDK
In the hours before
Special weather statement, Jun 4, 11:49 AM CDT, 5 hours 41 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1150 AM CDT WED JUN 4 1997 SDZ007-008-011-019>023-MNZ039-046-050500- BIG STONE MN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS- TRAVERSE MN- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...WHEATON...ORTONVILLE 1150 AM CDT WED JUN 4 1997 A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING BUT THE RISK OF SEVERE WEATHER IS LOW. SDZ003>006-009-010-015>018-033>037-045-048-051-050500- BROWN-BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE- JONES-LYMAN-MCPHERSON-POTTER-SPINK-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...MOUND CITY...EUREKA...ABERDEEN... MOBRIDGE...ROSCOE...TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD... FT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FT THOMPSON 1150 AM CDT WED JUN 4 1997 NO SEVERE WEATHER EXPgECTED. .A FEW THUNDERSTORMS MAY DEVELOP IN THE FAR NORTHEAST PART OF SOUTH DAKOTA AS A TROF OF LOW PRESSURE MOVES IN FROM THE NORTH. THE CHANCE OF ANY OF THESE THUNDERSTORMS BECOMING SEVERE IS LOW. TDK
Special weather statement, Jun 4, 11:50 AM CDT, 5 hours 40 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1150 AM CDT WED JUN 4 1997 SDZ007-008-011-019>023-MNZ039-046-050500- BIG STONE MN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS- TRAVERSE MN- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...WHEATON...ORTONVILLE 1150 AM CDT WED JUN 4 1997 A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING BUT THE RISK OF SEVERE WEATHER IS LOW. SDZ003>006-009-010-015>018-033>037-045-048-051-050500- BROWN-BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE- JONES-LYMAN-MCPHERSON-POTTER-SPINK-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...MOUND CITY...EUREKA...ABERDEEN... MOBRIDGE...ROSCOE...TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD... FT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FT THOMPSON 1150 AM CDT WED JUN 4 1997 NO SEVERE WEATHER EXPECTED. .A FEW THUNDERSTORMS MAY DEVELOP IN THE FAR NORTHEAST PART OF SOUTH DAKOTA AS A TROF OF LOW PRESSURE MOVES IN FROM THE NORTH. THE CHANCE OF ANY OF THESE THUNDERSTORMS BECOMING SEVERE IS LOW. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | ABR | Marshall | 10 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.